zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Recurrence relations for rational cubic methods. II: The Chebyshev method. (English) Zbl 0714.65061
Summary: We continue the analysis of rational cubic methods, initiated in part I [ibid. 44, No.2, 169-184 (1990; Zbl 0701.65043)]. In this paper, we obtain a system of a priori error bounds for the Chebyshev method in Banach spaces through a local convergence theorem that provides sufficient conditions on the initial point in order to ensure the convergence of Chebyshev iterates. The error estimates are exact for second degree polynomials. We also discuss some applications.

65J15Equations with nonlinear operators (numerical methods)
47J25Iterative procedures (nonlinear operator equations)
[1]Alefeld, G., On the convergence of Halley’s method. Amer. Math. Monthly,88, 530–536 (1981). · Zbl 0486.65035 · doi:10.2307/2321760
[2]Altman, M., Iterative methods of higher order. Bull. Acad. Pollon., Sci. (Série des sci. math., astr., phys.),IX, 62–68 (1961).
[3]Borwein, J. M., Borwein, P. B., On the complexity of familiar functions and numbers. SIAM Rev.30, 4, 589–601 (1988). · Zbl 0686.68029 · doi:10.1137/1030134
[4]Brent, R., On the addition of binary numbers. IEEE Trans. on Comp.,C-19, 758–759 (1970). · doi:10.1109/T-C.1970.223027
[5]Brent, R., Fast multiple-precision evaluation of elementary functions. J. of the Association for Computing Machinery,23, 2, 242–251 (1976).
[6]Brown, G. H., On Halley’s variation of Newton’s Method. Amer. Math. Monthly,84, 726–727 (1977). · Zbl 0375.65025 · doi:10.2307/2321256
[7]Candela, V. F., Marquina, A., Recurrence relations, for rational cubic methods I: the Halley method. Computing44, 169–184 (1990). · Zbl 0701.65043 · doi:10.1007/BF02241866
[8]Döring, B., Einige Sätze über das Verfahren der tangierenden Hyperbeln in Banach-Räumen. Aplikace Mat.,15, 418–464 (1970).
[9]Ehrmann, H., Konstruktion und Durchfürung von Iterationsverfahren höherer Ordnung. Arch. Rational Mech. Anal.,4, 65–88 (1959). · Zbl 0089.32905 · doi:10.1007/BF00281379
[10]Gander, W., On Halley’s iteration method. Amer. Math. Monthly,92, 131–134 (1985). · Zbl 0574.65041 · doi:10.2307/2322644
[11]Hansen, E., Patrick, M., A Family of root finding methods. Numer. Math.,27, 257–269 (1977). · Zbl 0361.65041 · doi:10.1007/BF01396176
[12]Kantorovich, L. V., Akilov, G. P., Functional analysis in normed spaces. Ex. Oxford: Pergamon 1964.
[13]Knuth, D., Seminumerical algorithms, 2nd edn. Reading. Mass. Addison Wesley (1981).
[14]Krishnamurthy, E. V., On optimal iterative schemes for high-speed division. IEEE Trans. on Comp.,C-19, 3, 227–231 (1970). · doi:10.1109/T-C.1970.222901
[15]Miel, G. J. The Kantorovich Theorem with optimal error bounds., Amer. Math. Monthly,86, 212–215 (1979). · Zbl 0407.65023 · doi:10.2307/2321528
[16]Miel, G. J., An updated version of the Kantorovich theorem for Newton’s method. Computing,27, 237–244 (1981). · Zbl 0458.65046 · doi:10.1007/BF02237981
[17]Ortega, J. M., The Newton-Kantorovich theorem. Amer. Math. Monthly,75, 658–660 (1968). · Zbl 0183.43004 · doi:10.2307/2313800
[18]Ortega, J. M., Rheinboldt, W. C., Iterative solution of nonlinear equations in several variables. New York: Academic Press 1970.
[19]Potra, F. A., Pták, V., Sharp error bounds for Newton’s process. Numer. Math.,34, 63–72 (1980). · Zbl 0434.65034 · doi:10.1007/BF01463998
[20]Potra, F. A., Pták, V., Nondiscrete induction and iterative processes. Research Notes in Mathematics,103 Ed. Boston: Pitman 1984.
[21]Tapia, R. A., The Kantorovich theorem for Newton’s method. Amer. Math. Monthly,78, 389–392 (1971). · Zbl 0215.27404 · doi:10.2307/2316909
[22]Taylor, A. Y., Lay, D., Introduction to functional analysis, 2nd edn. New York: J. Wiley, 1980.
[23]Yamamoto, T., A method for finding sharp error bounds for Newton’s Method under the Kantorovich Assumptions. Numer. Math.,49, 203–220 (1986). · Zbl 0607.65033 · doi:10.1007/BF01389624